Alert archive / West Virginia / High Wind Warnings in 2019
High Wind Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Feb 13, 2019, 8:38 AM EST for Tucker County, West Virginia. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2019, 8:38 AM EST (13:38 UTC)
- Expired
- Feb 13, 2019, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 10:30 AM EST | NON-TSTM WND GST 57 | 4 E Canaan Hgts, WV | |
| Feb 13, 11:50 AM EST | NON-TSTM WND GST 57 | 4 E Canaan Hgts, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS71 KPBZ 131338 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 838 AM EST Wed Feb 13 2019 WVZ514-132100- /O.UPG.KPBZ.WI.Y.0002.000000T0000Z-190213T2100Z/ /O.NEW.KPBZ.HW.W.0001.190213T1338Z-190213T2100Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 838 AM EST Wed Feb 13 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Pittsburgh has issued a High Wind Warning, which is in effect until 4 PM EST this afternoon. The Wind Advisory is no longer in effect. * WINDS...West 25 to 35 mph with gusts up to 65 mph. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Please report wind damage by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>513-132100- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-190213T2100Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 838 AM EST Wed Feb 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WIND...Southwest 15 to 25 mph with max gusts between 40 and 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
1 follow-up statement
254 WWUS71 KPBZ 132047 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 347 PM EST Wed Feb 13 2019 WVZ514-132200- /O.EXP.KPBZ.HW.W.0001.000000T0000Z-190213T2100Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 347 PM EST Wed Feb 13 2019 ...HIGH WIND WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Wind gusts have subsided somewhat, but a few wind gusts to 45 MPH will remain possible through sunset. $$ MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>513-132200- /O.EXP.KPBZ.WI.Y.0002.000000T0000Z-190213T2100Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer- Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, and Saint George 347 PM EST Wed Feb 13 2019 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Wind gusts have decreased into the 30 to 40 MPH range for the most part, but a few peak values of 40 to 45 MPH will remain possible through sunset. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Feb 13, 7:55 AM EST, 43 minutes earlier.
Area forecast discussion, Feb 13, 7:55 AM EST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
755 AM EST Wed Feb 13 2019
.SYNOPSIS...
Cold and windy conditions expected today followed by dry
weather and above normal temperatures. A cold front will cross
the region later on Thursday through Friday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
8 AM Update: Only minor adjustments made to near term forecast
package. Radar shows scattered snow showers moving across the
Allegheny Plateau. Accumulations have been rather light this
morning, with most areas receiving less than half an inch thus
far. Snow rates within the showers are strong enough to bring a
quick dusting on surfaces, including roads, so please use extra
caution on the morning commute.
Previous Discussion...
Blustery day in store with persistent gusty winds and
temperatures fairly steady over the course of the day in the mid
to upper 20s with strong cold air advection.
The Wind Advisory remains in effect with observations currently
showing gusts between 30 and 40mph on average with more isolated
higher values. This should be maintained throughout the day
with a tight pressure gradient and a boundary layer extending up
to around 800mb with mean winds between 30 and 40kts.
Scattered snow showers will persist...with total accumulations
less than an inch except for along and north of I-80 where a
saturated boundary layer persists longer within the DGZ. 1 to 2"
are forecast for these northern locations.
Isolated icy spots on roadways are likely where runoff from
recent rainfall may still have been active as temperatures
quickly fell overnight behind the front.
Winds will begin to decrease this evening as the pressure
gradient relaxes and snow will end under increasing subsidence.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
High pressure will result in dry conditions on Thursday with
daytime highs around 20 degrees warmer with warm advection ahead
the next frontal system. Thursday night will remain relatively
warm as increased southwesterly flow keeps temperatures fairly
steady up until a cold front crosses Friday morning. and brings
another shot of rain to the area.
The front is progged to be east of the ridges by early
afternoon...and with a relatively quick passage and marginal
moisture QPF amounts will be lower than recent systems...around
0.15" on average across the forecast area.
The area should be largely dry on Saturday as latest guidance
shows decent continuity and agreement with the next system
quickly passing to the south and any associated precipitation
largely south of the Mason-Dixon line.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
The next system is progged to impact the region on Sunday and
bring another chance of rain and snow...followed by dry
conditions early next week with high pressure the dominant
feature.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Scattered snow showers are ongoing across the area this morning,
reducing vis/cigs to mostly MVFR restrictions, though temporary
restrictions to IFR are expected in heavier snow. Patches of VFR
are occurring between individual bands of snow.
Wind gusts of 20 to 35 kt are expected through this afternoon. A
return to VFR is forecast at most sites by this evening as snow
showers come to an end.
.Outlook...
Restrictions are anticipated with another disturbance and
precipitation late Thursday.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until 4 PM EST this afternoon for MDZ001.
OH...Wind Advisory until 4 PM EST this afternoon for OHZ039>041-
048>050-057>059-068-069.
PA...Wind Advisory until 4 PM EST this afternoon for PAZ007>009-
013>016-020>023-029-031-073>076.
WV...Wind Advisory until 4 PM EST this afternoon for WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Feb 13, 3:52 AM EST, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 352 AM EST Wed Feb 13 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140900- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 352 AM EST Wed Feb 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 13, 3:27 AM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 AM EST WED FEB 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM NON-TSTM WND GST ALLEGHENY COUNTY AIRPOR 40.35N 79.93W
02/12/2019 M52 MPH ALLEGHENY PA ASOS
0100 AM NON-TSTM WND GST 4 E CANAAN HGTS 39.11N 79.35W
02/13/2019 M49 MPH TUCKER WV MESOWEST
0130 AM NON-TSTM WND GST 4 E CANAAN HGTS 39.11N 79.35W
02/13/2019 M57 MPH TUCKER WV MESOWEST
0251 AM NON-TSTM WND GST DUBOIS AIRPORT 41.18N 78.90W
02/13/2019 M47 MPH JEFFERSON PA ASOS
&&
EVENT NUMBER PBZ1901098
EVENT NUMBER PBZ1901099
EVENT NUMBER PBZ1901100
EVENT NUMBER PBZ1901101
88Local storm report, Feb 13, 4:41 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EST WED FEB 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM NON-TSTM WND GST ALLEGHENY COUNTY AIRPOR 40.35N 79.93W
02/13/2019 M46 MPH ALLEGHENY PA ASOS
0230 AM NON-TSTM WND GST 4 E CANAAN HGTS 39.11N 79.35W
02/13/2019 M63 MPH TUCKER WV MESOWEST
&&
EVENT NUMBER PBZ1901102
EVENT NUMBER PBZ1901103
88Local storm report, Feb 13, 5:53 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 AM EST WED FEB 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM NON-TSTM WND GST DUBOIS AIRPORT 41.18N 78.90W
02/13/2019 M47 MPH JEFFERSON PA ASOS
&&
EVENT NUMBER PBZ1901104
88Nearby
High Wind Warnings in West Virginia, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.